Mississippi, 2004Damaging Wind in Mississippi, August 22, 2004
August 22, 2004 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 22, 2:00 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 22, 2:00 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN AUG 22 2004
.DISCUSSION...
BOUNDARY SETTING UP THIS AFTERNOON FROM ERN TX ACROSS NRN LA IS
SPAWNING CONVECTION THAT WILL MAINTAIN THE CHANCE OF PRECIP...
ESPECIALLY SRN ZONES...THIS EVENING. RAIN CHANCES WILL DIMINISH
LATER TONIGHT. SHORTWAVE TROUGH UPSTREAM WILL BE FORECAST ISSUE FOR
MONDAY. MODELS INDICATE THAT THE SYSTEM CURRENTLY APPROACHING FROM
THE SRN PLAINS WILL WEAKEN AND BREAK APART...THE MORE VIGOROUS NRN
SECTION LIFTING OUT TO THE NE. WITH DEEP MOISTURE CURRENTLY IN PLACE
ACROSS THE FORECAST AREA...IT WILL NOT TAKE MUCH FORCING FOR
CONVECTION TO GET KICKED OFF. WILL FOLLOW GFS MOS TREND AND KEEP
RELATIVELY HIGH RAIN CHANCES FOR MONDAY.
THE SERIES OF SHORTWAVES CONTINUES THROUGH TUESDAY. MODELS PULLING
AWAY FROM UPPER RIDGING FORECAST FOR TUESDAY BY EARLIER RUNS WITH
ETA DEVELOPING A RELATIVELY DEEP SHORTWAVE TROUGH OVER THE AREA
TUESDAY AFTERNOON. NO SIGNIFICANT WAVES NOTED TUE NIGHT AND
WEDNESDAY AS EARLIER ADVERTISED RIDGING COMMENCES.
WILL MAINTAIN MORE DIURNAL SCATTERED AFTERNOON CONVECTIVE REGIME
FROM WEDNESDAY INTO THE WEEKEND. NEXT SHORTWAVE BRUSHES NRN MS
THURSDAY BUT RELATIVELY HIGH MID/UPPER HEIGHTS FORECAST TO PERSIST
AND MAIN EFFECTS OF WAVE DEFLECTED N OF THE FORECAST AREA.
SIGNIFICANT MODEL DISCREPANCIES NOTED FOR NEXT WEEKEND. THE EURO
DEVELOP WEAK TROUGHING AS THE UPPER RIDGE IS PUSHED TO THE WEST. THE
GFS MAINTAINS A HEALTHY RIDGE ACROSS THE REGION THROUGH SUNDAY WITH
A WEAK SURFACE BOUNDARY DROPPING THROUGH LATE IN THE PERIOD.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 22, 1:57 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SUN AUG 22 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231957-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
257 PM CDT SUN AUG 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...FLOODING...
AS SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE ACROSS THE AREA
THIS EVENING AND MONDAY...HIGH LEVELS OF ATMOSPHERIC MOISTURE
WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. MOST AREAS
WILL SEE BETWEEN 1/2 AND 1 INCH OF RAIN. HOWEVER...THE POTENTIAL
EXISTS FOR SOME STORMS TO REPEATEDLY MOVE OVER THE SAME AREAS
WHICH MAY RESULT IN HIGHER RAINFALL AMOUNTS BETWEEN 1 AND 2
INCHES.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 22, 3:46 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SUN AUG 22 2004
MSZ051-222230-
NEWTON-
446 PM CDT SUN AUG 22 2004
THROUGH 530 PM...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST
AROUND 20 MPH ACROSS NEWTON COUNTY. THE STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 45 MPH...WHICH MAY KNOCK DOWN DEAD TREES
OR BREAK SMALL TREE BRANCHES. ADDITIONALLY...ANY STORMS COULD
PRODUCE PONDING OF WATER FROM TORRENTIAL DOWNPOURS...AS WELL AS
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY TUNED TO THE
NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES.
50
Thunderstorm Wind, Neshoba
- When
- August 22, 4:40 PM CST to 4:50 PM CST
- Where
- Neshoba County, 3 mi W of Dixon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.667, -89.267
Numerous trees were blown down across the southwest portion of the county. One large tree fell on a mobile home as well as some structural damage to a barn and chicken house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, August 22 to 24, 200417 injured · $18 million · 2 events
- Heavy Rain in Washington, August 22, 2004$450,000 · 1 event
- Heavy Rain in Washington, August 22, 2004$50,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 22 to 23, 200470 kt wind · 4 events
- Hail in Nebraska, August 22, 20040.88 in hail · 3 events
- Tornado and Hail in Colorado, August 22, 2004F0 · 2 events
- Damaging Winds in Idaho, August 22, 200460 kt wind · 2 events
- Damaging Wind in Montana, August 22, 2004$2,000 · 52 kt wind · 2 events
- Damaging Winds in South Dakota, August 22, 200461 kt wind · 2 events
- Damaging Wind in Texas, August 22, 200456 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, August 22, 20041 event
- Strong Wind in Puerto Rico, August 22, 2004$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414777.